MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37603
Medical Device Problem Codes Electromagnetic Interference (1194); Inappropriate/Inadequate Shock/Stimulation (1574); Electromagnetic Compatibility Problem (2927); Impedance Problem (2950)
Health Effect - Clinical Codes Discomfort (2330); Electric Shock (2554)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient regarding an implantable neurostimulator.The reason for call was patient reported that since (b)(6) 2023 they had been experiencing a discomfort ("electrical sensations", "power surges", "electrical pulls", "legs killing them from voltage discharges when around equipment with batteries in it") when they were around certain pieces of equipment that had a battery in it (electric wheel chair, computer, cell phone, ect).Pt said that these sensations would continue around the equipment even if their dbs was turned off and this made them want to have the dbs system removed.Pt said when they increased distance from the equipment the sensations went away).Patient said they had to put their electric wheelchair out of the house because it was making them sick.The patient said they have parkinson's disease so they had fallen more than once.The patient was redirected to their healthcare provider to further address the issue.Pt mentioned they had let their managing hcp know about the issue but the dr.Told them things like this weren't able to happen.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient called back and repeated previous information regarding the "power surges" they were experiencing.The patient added that they experienced these "surges" from high-voltage power lines 150 feet above them.The patient stated that their doctor tested the ins about a month and a half ago and told the patient that "three connections were green and one was red." the patient was redirected to their doctor to further address the issue.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18996269
Report Number3004209178-2024-08040
Device Sequence Number19605241
Product Code MHY
UDI-Device Identifier00613994761071
UDI-Public00613994761071
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Model Number37603
Device Catalogue Number37603
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/06/2024
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale